May  2017, 11(2): 267-282. doi: 10.3934/amc.2017018

Rank equivalent and rank degenerate skew cyclic codes

Department of Mathematical Sciences, Aalborg University, Fredrik Bajers Vej 7G, 9220, Denmark

Received  February 2016 Revised  March 2016 Published  May 2017

Fund Project: The author is supported by The Danish Council for Independent Research (Grant No. DFF-4002-00367).

Two skew cyclic codes can be equivalent for the Hamming metric only if they have the same length, and only the zero code is degenerate. The situation is completely different for the rank metric. We study rank equivalences between skew cyclic codes of different lengths and, with the aim of finding the skew cyclic code of smallest length that is rank equivalent to a given one, we define different types of length for a given skew cyclic code, relate them and compute them in most cases. We give different characterizations of rank degenerate skew cyclic codes using conventional polynomials and linearized polynomials. Some known results on the rank weight hierarchy of cyclic codes for some lengths are obtained as particular cases and extended to all lengths and to all skew cyclic codes. Finally, we prove that the smallest length of a linear code that is rank equivalent to a given skew cyclic code can be attained by a pseudo-skew cyclic code.

Citation: Umberto Martínez-Peñas. Rank equivalent and rank degenerate skew cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 267-282. doi: 10.3934/amc.2017018
References:
[1]

D. BoucherW. Geiselmann and F. Ulmer, Skew-cyclic codes, Appl. Algebra Engin. Commun. Comp., 18 (2007), 379-389.  doi: 10.1007/s00200-007-0043-z.  Google Scholar

[2]

D. Boucher and F. Ulmer, Coding with skew polynomial rings, J. Symb. Comput., 44 (2009), 1644-1656.  doi: 10.1016/j.jsc.2007.11.008.  Google Scholar

[3]

J. Ducoat, Generalized rank weights: a duality statement, in Topics in Finite Fields, (2015), 101-109.  doi: 10.1090/conm/632/12622.  Google Scholar

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, in 2014 IEEE Inf. Theory Workshop, (2014), 142-146.   Google Scholar

[5]

E. M. Gabidulin, Theory of codes with maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.   Google Scholar

[6]

E. M. Gabidulin, Rank q-cyclic and pseudo-q-cyclic codes, in IEEE Int. Symp. Inf. Theory, (2009), 2799-2802.   Google Scholar

[7]

W. C. Huffman and V. Pless, Fundamentals of Error-Correcting Codes Cambridge Univ. Press, Cambridge, 2003. doi: 10.1017/CBO9780511807077.  Google Scholar

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inf. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.  Google Scholar

[9]

R. Lidl and H. Niederreiter, Finite Fields Addison-Wesley, Amsterdam, 1983.  Google Scholar

[10]

U. Martínez-Peñas, On the roots and minimum rank distance of skew cyclic codes, Des. Codes Crypt., 83 (2017), 639-660.  doi: 10.1007/s10623-016-0262-z.  Google Scholar

[11]

U. Martínez-Peñas, On the similarities between generalized rank and Hamming weights and their applications to network coding, IEEE Trans. Inf. Theory, 62 (2016), 4081-4095.  doi: 10.1109/TIT.2016.2570238.  Google Scholar

[12]

O. Ore, On a special class of polynomials, Trans. Amer. Math. Soc., 35 (1933), 559-584.  doi: 10.2307/1989849.  Google Scholar

[13]

O. Ore, Theory of non-commutative polynomials, Ann. Math., 34 (1933), 480-508.  doi: 10.2307/1968173.  Google Scholar

[14]

D. Silva and F. R. Kschischang, On metrics for error correction in network coding, IEEE Trans. Inf. Theory, 55 (2009), 5479-5490.  doi: 10.1109/TIT.2009.2032817.  Google Scholar

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93.  doi: 10.1109/18.50376.  Google Scholar

show all references

References:
[1]

D. BoucherW. Geiselmann and F. Ulmer, Skew-cyclic codes, Appl. Algebra Engin. Commun. Comp., 18 (2007), 379-389.  doi: 10.1007/s00200-007-0043-z.  Google Scholar

[2]

D. Boucher and F. Ulmer, Coding with skew polynomial rings, J. Symb. Comput., 44 (2009), 1644-1656.  doi: 10.1016/j.jsc.2007.11.008.  Google Scholar

[3]

J. Ducoat, Generalized rank weights: a duality statement, in Topics in Finite Fields, (2015), 101-109.  doi: 10.1090/conm/632/12622.  Google Scholar

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, in 2014 IEEE Inf. Theory Workshop, (2014), 142-146.   Google Scholar

[5]

E. M. Gabidulin, Theory of codes with maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.   Google Scholar

[6]

E. M. Gabidulin, Rank q-cyclic and pseudo-q-cyclic codes, in IEEE Int. Symp. Inf. Theory, (2009), 2799-2802.   Google Scholar

[7]

W. C. Huffman and V. Pless, Fundamentals of Error-Correcting Codes Cambridge Univ. Press, Cambridge, 2003. doi: 10.1017/CBO9780511807077.  Google Scholar

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inf. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.  Google Scholar

[9]

R. Lidl and H. Niederreiter, Finite Fields Addison-Wesley, Amsterdam, 1983.  Google Scholar

[10]

U. Martínez-Peñas, On the roots and minimum rank distance of skew cyclic codes, Des. Codes Crypt., 83 (2017), 639-660.  doi: 10.1007/s10623-016-0262-z.  Google Scholar

[11]

U. Martínez-Peñas, On the similarities between generalized rank and Hamming weights and their applications to network coding, IEEE Trans. Inf. Theory, 62 (2016), 4081-4095.  doi: 10.1109/TIT.2016.2570238.  Google Scholar

[12]

O. Ore, On a special class of polynomials, Trans. Amer. Math. Soc., 35 (1933), 559-584.  doi: 10.2307/1989849.  Google Scholar

[13]

O. Ore, Theory of non-commutative polynomials, Ann. Math., 34 (1933), 480-508.  doi: 10.2307/1968173.  Google Scholar

[14]

D. Silva and F. R. Kschischang, On metrics for error correction in network coding, IEEE Trans. Inf. Theory, 55 (2009), 5479-5490.  doi: 10.1109/TIT.2009.2032817.  Google Scholar

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93.  doi: 10.1109/18.50376.  Google Scholar

[1]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[2]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[3]

Ricardo A. Podestá, Denis E. Videla. The weight distribution of irreducible cyclic codes associated with decomposable generalized Paley graphs. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021002

[4]

Joe Gildea, Adrian Korban, Abidin Kaya, Bahattin Yildiz. Constructing self-dual codes from group rings and reverse circulant matrices. Advances in Mathematics of Communications, 2021, 15 (3) : 471-485. doi: 10.3934/amc.2020077

[5]

Yun Gao, Shilin Yang, Fang-Wei Fu. Some optimal cyclic $ \mathbb{F}_q $-linear $ \mathbb{F}_{q^t} $-codes. Advances in Mathematics of Communications, 2021, 15 (3) : 387-396. doi: 10.3934/amc.2020072

[6]

Mingchao Zhao, You-Wei Wen, Michael Ng, Hongwei Li. A nonlocal low rank model for poisson noise removal. Inverse Problems & Imaging, 2021, 15 (3) : 519-537. doi: 10.3934/ipi.2021003

[7]

Tao Wu, Yu Lei, Jiao Shi, Maoguo Gong. An evolutionary multiobjective method for low-rank and sparse matrix decomposition. Big Data & Information Analytics, 2017, 2 (1) : 23-37. doi: 10.3934/bdia.2017006

[8]

Meng Ding, Ting-Zhu Huang, Xi-Le Zhao, Michael K. Ng, Tian-Hui Ma. Tensor train rank minimization with nonlocal self-similarity for tensor completion. Inverse Problems & Imaging, 2021, 15 (3) : 475-498. doi: 10.3934/ipi.2021001

[9]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[10]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[11]

Fei Liu, Xiaokai Liu, Fang Wang. On the mixing and Bernoulli properties for geodesic flows on rank 1 manifolds without focal points. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021057

[12]

Antonio Cossidente, Sascha Kurz, Giuseppe Marino, Francesco Pavese. Combining subspace codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021007

[13]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[14]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[15]

Emily McMillon, Allison Beemer, Christine A. Kelley. Extremal absorbing sets in low-density parity-check codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021003

[16]

Raj Kumar, Maheshanand Bhaintwal. Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020135

[17]

Muhammad Ajmal, Xiande Zhang. New optimal error-correcting codes for crosstalk avoidance in on-chip data buses. Advances in Mathematics of Communications, 2021, 15 (3) : 487-506. doi: 10.3934/amc.2020078

[18]

Jong Yoon Hyun, Yoonjin Lee, Yansheng Wu. Connection of $ p $-ary $ t $-weight linear codes to Ramanujan Cayley graphs with $ t+1 $ eigenvalues. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020133

[19]

Jennifer D. Key, Bernardo G. Rodrigues. Binary codes from $ m $-ary $ n $-cubes $ Q^m_n $. Advances in Mathematics of Communications, 2021, 15 (3) : 507-524. doi: 10.3934/amc.2020079

[20]

Zemer Kosloff, Terry Soo. The orbital equivalence of Bernoulli actions and their Sinai factors. Journal of Modern Dynamics, 2021, 17: 145-182. doi: 10.3934/jmd.2021005

2019 Impact Factor: 0.734

Metrics

  • PDF downloads (78)
  • HTML views (58)
  • Cited by (0)

Other articles
by authors

[Back to Top]